IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 799 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2247    
    Printed120    
    Emailed0    
    PDF Downloaded110    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2011  |  Volume : 43  |  Issue : 5  |  Page : 605-606

Enalapril induced severe hyponatremia and altered sensorium in a child


Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.84984

Rights and Permissions

Enalapril is an angiotensin converting enzyme inhibitor widely used in children for treatment of hypertension and congestive cardiac failure. We report a 5-year-old boy who developed severe hyponatremia and altered sensorium on enalapril therapy. The serum sodium gradually became normal within 3 days. The patient's sensorium improved significantly on correction of hyponatremia. Through this case, we highlight the importance of monitoring serum sodium in patients on enalapril therapy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow